Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 9, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Mar 23, 2018, 1:48 PM PDT. It took effect at Mar 24, 2018, 5:00 AM PDT. It was in force for 68 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2018, 1:48 PM PDT (20:48 UTC)
- In effect from
- Mar 24, 2018, 5:00 AM PDT
- Expired
- Mar 27, 2018, 1:15 AM PDT
- In force
- 68 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
074 WHUS76 KSGX 232048 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 148 PM PDT Fri Mar 23 2018 PZZ775-240500- /O.NEW.KSGX.SC.Y.0009.180324T1200Z-180326T0300Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 148 PM PDT Fri Mar 23 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 8 PM PDT SUNDAY... The National Weather Service in San Diego has issued a Small Craft Advisory...which is in effect from 5 AM Saturday to 8 PM PDT Sunday. * Winds...West to Northwest winds 10 to 20 kt with gusts to 25 kt Saturday morning, increasing to 15 to 25 kt with gusts to 30 kt Saturday afternoon through Sunday evening. * Waves/Seas...Combined seas 7 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Moede
11 follow-up statements
676 WHUS76 KSGX 240448 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 948 PM PDT Fri Mar 23 2018 PZZ775-241300- /O.CON.KSGX.SC.Y.0009.180324T1200Z-180326T0300Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 948 PM PDT Fri Mar 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 8 PM PDT SUNDAY... * Winds...West to Northwest 10 to 20 kt with gusts to 25 kt Saturday morning, increasing to 15 to 25 kt with gusts to 30 kt Saturday afternoon through Sunday evening. * Waves/Seas...Combined seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
874 WHUS76 KSGX 241157 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 457 AM PDT Sat Mar 24 2018 PZZ775-242100- /O.CON.KSGX.SC.Y.0009.180324T1200Z-180326T0300Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 457 AM PDT Sat Mar 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY... * Winds...West to Northwest 15 to 20 kt with gusts to 25 kt, increasing to 15 to 25 kt with gusts to 30 kt this afternoon through Sunday evening. * Waves/Seas...Combined seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ SS
844 WHUS76 KSGX 242037 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 137 PM PDT Sat Mar 24 2018 PZZ750-250500- /O.EXB.KSGX.SC.Y.0009.000000T0000Z-180327T0900Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- 137 PM PDT Sat Mar 24 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT TUESDAY... The National Weather Service in San Diego has issued a Small Craft Advisory...which is in effect until 2 AM PDT Tuesday. * Winds...West to Northwest 15 to 20 kt with gusts to 25 kt. * Waves/Seas...Combined seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ775-250500- /O.EXT.KSGX.SC.Y.0009.000000T0000Z-180327T0900Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 137 PM PDT Sat Mar 24 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT TUESDAY... * Winds...West to Northwest 15 to 20 kt with gusts to 25 kt. Gusts to 30 kt this afternoon through Sunday evening. * Waves/Seas...Combined seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ JJT
900 WHUS76 KSGX 250459 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 959 PM PDT Sat Mar 24 2018 PZZ750-775-251300- /O.CON.KSGX.SC.Y.0009.000000T0000Z-180327T0900Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 959 PM PDT Sat Mar 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY... * Winds...West to Northwest 15 to 20 kt with gusts to 25 kt. Gusts to 30 kt through Sunday evening. * Waves/Seas...Combined seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
668 WHUS76 KSGX 251227 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 527 AM PDT Sun Mar 25 2018 PZZ750-775-252100- /O.CON.KSGX.SC.Y.0009.000000T0000Z-180327T0900Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 527 AM PDT Sun Mar 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY... * Winds...West to Northwest 15 to 20 kt with gusts to 25 kt. Gusts to 30 kt this evening. * Waves/Seas...Combined seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ SS
830 WHUS76 KSGX 252029 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 129 PM PDT Sun Mar 25 2018 PZZ750-775-260500- /O.CON.KSGX.SC.Y.0009.000000T0000Z-180327T0900Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 129 PM PDT Sun Mar 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY... * Winds...West to Northwest 15 to 20 kt with gusts to 25 kt. Gusts to 30 kt this evening. * Combined Seas...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ JJT
556 WHUS76 KSGX 260451 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 951 PM PDT Sun Mar 25 2018 PZZ750-775-261300- /O.CON.KSGX.SC.Y.0009.000000T0000Z-180327T0900Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 951 PM PDT Sun Mar 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY... * Winds...West to Northwest 15 to 20 kt with gusts to 25 kt. * Combined Seas...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
305 WHUS76 KSGX 260905 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 205 AM PDT Mon Mar 26 2018 PZZ750-775-262100- /O.CON.KSGX.SC.Y.0009.000000T0000Z-180327T0900Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 205 AM PDT Mon Mar 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY... * Winds...West to Northwest 15 to 20 kt with gusts to 25 kt. * Combined Seas...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
056 WHUS76 KSGX 262043 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 143 PM PDT Mon Mar 26 2018 PZZ750-775-270500- /O.EXT.KSGX.SC.Y.0009.000000T0000Z-180327T1200Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 143 PM PDT Mon Mar 26 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... * Winds...West to Northwest 15 to 20 kt with gusts to 25 kt. * Combined Seas...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ JJT
758 WHUS76 KSGX 270450 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 950 PM PDT Mon Mar 26 2018 PZZ750-775-271200- /O.CON.KSGX.SC.Y.0009.000000T0000Z-180327T1200Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 950 PM PDT Mon Mar 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * Winds...West to Northwest 15 to 20 kt with gusts to 25 kt. * Combined Seas...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
266 WHUS76 KSGX 270815 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 115 AM PDT Tue Mar 27 2018 PZZ750-775-270915- /O.CAN.KSGX.SC.Y.0009.000000T0000Z-180327T1200Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 115 AM PDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in San Diego has cancelled the Small Craft Advisory. Winds will continue to decrease early this morning. Northwest winds will increase late this afternoon and continue through this evening. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 23, 8:50 AM PDT, 4 hours 58 minutes earlier.
Area forecast discussion, Mar 23, 8:50 AM PDT, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service San Diego CA 850 AM PDT Fri Mar 23 2018 Added aviation and marine discussion .MORNING UPDATE... Just sent a quick update to add fog this morning to the valleys and San Diego coast. No other changes attm. && .SYNOPSIS... Light showers will end by late morning. Additional light precipitation is possible Saturday evening through Sunday morning. Otherwise cool through the weekend. Gradual warming and drying next week as a ridge of high pressure moves over and offshore flow develops. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Scattered light showers continue to move west over Southern California this evening as the upper level trough pushes inland. As has been the theme with this system, most of the rain has been over San Bernardino and Orange Counties, with lighter and more isolated showers further south. Expect showers to end by late morning, followed by cool and dry weather for the remainder of the day. Weak troughing remains over the region through Monday for continued cool weather with periods of gusty onshore winds in the mountains and deserts. A weak wave moving through late Saturday and Sunday may bring a brief period of drizzle or light showers over and west of the mountains. Any accumulation will be limited to a few hundredths. The snow level will gradually drop from around 5500-6000 ft Saturday evening to 4500-5000 ft Sunday morning, but snowfall amounts will generally be less than an inch. As the trough digs further southeast on Tuesday, north-northeast flow aloft and strengthening offshore pressure gradients will create gusty north-northeast winds, mainly for the the San Bernardino Mountains, portions of the Inland Empire, and the Santa Ana Mountains portions of Orange County. Weaker offshore flow will follow for Wednesday and Thursday as both upper level support and pressure gradients weaken. An upper level ridge will slowly move over So Cal through this period as well. This combination will lead to gradual warming and drying, especially for the coastal and valley. High temperatures will be several degrees above normal by Thursday. && .AVIATION... 231545Z...BKN010-020 with scattered -SHRA through 18Z in the coastal and valley airports with areas vis 2-5 miles. Mountains obscured in clouds and fog. After 18Z...partial clearing with skies becoming SCT- BKN020-030 through 23Z. Tonight...low clouds reforming after 05Z with ceilings BKN-OVC010-015 through 17Z Saturday. Deserts: Mostly clear today and tonight. Gusty northwest winds 15-25 kt from 00-06Z at KPSP and KTRM. && .MARINE... Northwest winds will increase late tonight with gusts to 25 to 30 kt Saturday through Sunday night. A short-period swell combined with the strong winds will make boating conditions hazardous for the weekend. Winds and seas will diminish Monday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...SS/JMB AVIATION/MARINE...Maxwell
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.